MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401110
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The device performance allegation can be confirmed.Based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient had a surgical procedure to replace an inflatable penile prosthesis (ipp) since the device did not work.A crack was found in the pump connector tube, and the pump was replaced.The cause of the pump connecting tube crack is unknown.After the procedure, the patient improved and the patient outcome was reported stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes, based on analysis results, product analysis was unable to confirm the reported events related to the pump connecting tube crack as the tubing was not returned for analysis.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications prior to shipment from boston scientific.Additionally, potential emerging trends are captured as part of the post market signal evaluation and escalation process device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ipp cxm inflate/deflate pump was leak tested and visually inspected and examined using a microscope.No tubing was return for the analysis.The pump kink resistant tubing (krt) was identified to be cut down closer to the pump restrain relief krt junction.The pump krt was worn down to the filament.The outer layer of pump bulb was worn that was a result of wear against the pump strain relief and krt junction.No leaks were found.Product analysis was unable to confirm the reported events.Labeling review: a labeling review found no evidence of device off-label use or failure to follow instructions.The reported events also do not contain an allegation against the labeling.Investigation conclusion: based on this investigation a clear probable cause for the event was not established; therefore, the investigation conclusion code of cause not established was chosen because the tubing was not return for analysis.Therefore, the most probable cause could not be confirmed.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13491690
Report Number2124215-2022-04010
Device Sequence Number11736292
Product Code FHW
UDI-Device Identifier00878953003931
UDI-Public00878953003931
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/13/2016
Device Model Number72401110
Device Catalogue Number72401110
Device Lot Number693486003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYLINDERS MODEL # 72404291LOT # 126697003.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale